Advances in Differential Equations

Extended solutions for general fast diffusion equations with optimal measure data

Emmanuel Chasseigne and Juan Luis Vazquez

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study the theory of existence and uniqueness of nonlinear diffusion equations of the form \[ u_{t}=\Delta \varphi(u)\quad\text{in}\quad\mathbb{R}^{N} \times(0,\infty), \] where $\varphi:{{\mathbb{R}^N}}_+\to{{\mathbb{R}^N}}_+$ is a continuous and increasing function. We focus on the fast diffusion type by imposing the growth condition : $$ \qquad {\displaystyle} m_1\le \dfrac{s\varphi'(s)}{\varphi(s)} \le m_2, $$ for some constants $0 < m_1\le m_2 < 1$ and all $s>0$. Moreover, $m_1>(N-2)/N$. Existence is obtained for an optimal class of initial data, namely, for any nonnegative Borel measure (not necessarily a locally finite measure). Uniqueness is proven for concave $\varphi$'s. The results extend to the general equation the optimal theory with measure-valued data now available for the equation with power functions $\varphi(s)=s^{m}$. The asymptotic behaviour is also studied.

Article information

Adv. Differential Equations, Volume 11, Number 6 (2006), 627-646.

First available in Project Euclid: 18 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35K55: Nonlinear parabolic equations
Secondary: 35K65: Degenerate parabolic equations


Chasseigne, Emmanuel; Vazquez, Juan Luis. Extended solutions for general fast diffusion equations with optimal measure data. Adv. Differential Equations 11 (2006), no. 6, 627--646.

Export citation